MAUDE Adverse Event Report: SEE H.10 DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015130
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The product lot number is not available / not reported.The expiration date of the device is not known.The initial reporter phone and email address are not available / reported.The device manufacture date is not known as the product lot number of the device is not available / not reported.[conclusion]: the healthcare professional reported that during the procedure target vessel unknown, the 1.5mm x 1cm deltaplush 10 cerecyte coil (cpl10015130 / lot# unknown) was deployed, but the physician did not like the coil shape and removed the coil.During resheathing / rezipping, the coil introducer failed to resheath / re-zip.Another coil was used; it was reported that the procedure was successfully completed without any patient consequence or adverse event.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The 1.5mm x 1cm deltaplush 10 cerecyte coil was returned for evaluation which revealed that the coil was broken.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the device was returned with the embolic coil in the green introducer.The length of the embolic coil was measured to be approximately 1 cm, which is accurate per the product recorded in the complaint.There were kinks were observed on the device positioning unit (dpu) core wire at approximately 11 cm from the proximal end of the device.Kinks were also observed on the device positioning unit (dpu) core wire at approximately 32 cm from the proximal end of the device.The device was returned completely zipped.The device was then successfully unzipped and re-zipped with no issues.The device was then inspected under a microscope.The proximal end of the embolic coil had been slightly pressed into the distal outer sheath.However, the articulating joint was found to be intact and the coil was able to be advanced from the introducer.The distal outer sheath had not softened, indicating that the detachment process had not been initiated.The embolic coil distal ball tip was not attached to the embolic coil.Ball tip was not returned.The v-notch of the resheathing tool was seen undamaged.The device history record (dhr) review cannot be performed as the lot number of the device was not provided / available.Investigation conclusion: the complaint of coil introducer zipping difficulty-rezipping is not confirmed.The device was successfully unzipped and re-zipped without any issue.The complaint of coil positioning difficulty cannot be confirmed.The environment in which a coil is deployed in during an operation cannot be replicated in the product analysis lab; however, kinks in the dpu can contribute to positioning issues.The coil was able to be advanced from its introducer sheath and form its secondary shape without any issue.There is not enough information to determine the cause of the failure.It is also unknown at what point did the distal ball tip become removed from the embolic coil and whether it caused or was a result of the positioning difficulties that were claimed.Devices undergo 100% inspection at final assembly for the condition of embolic coils of the deltaplush cerecyte coil undergo in-process inspection.It is unlikely that the device left the manufacturing facility with the observed damage.The initial reported issues documented in the complaint regarding the resheathing/re-zipping difficulty of the 1.5mm x 1cm deltaplush 10 cerecyte coil was not confirmed during the functional analysis.The issue related to the coil positioning not confirmed as the environment conducive to coil deployment cannot be replicated in the lab setting.The kinks on the dpu can be contributing factors to issues related to the positioning of the coil.It was possible to advance the coil from the introducer sheath and have the coil form its secondary shape without any issue.With the limited information in the complaint, it is not known at what point the distal ball tip became removed from the embolic coil and whether it was the cause, or the result of the reported issues documented in the complaint.In addition, without a lot number to conduct a device history record review, it is not possible to determine if the reported failures and the secondary failure noted on the device could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided, the exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/ preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00899 and 3008114965-2019-00900.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure target vessel unknown, the 1.5mm x 1cm deltaplush 10 cerecyte coil (cpl10015130 / lot# unknown) was deployed, but the physician did not like the coil shape and removed the coil.During resheathing / re-zipping, the coil introducer failed to resheath / re-zip.Another coil was used; it was reported that the procedure was successfully completed without any patient consequence or adverse event.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The 1.5mm x 1cm deltaplush 10 cerecyte coil was returned for evaluation which revealed that the coil was broken.Based on the product analysis completed on 1/10/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X1
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8290897
Report Number3008114965-2019-00899
Device Sequence Number2575712
Product Code HCG
UDI-Device Identifier00878528008163
UDI-Public00878528008163
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCPL10015130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1